I am suffering from what the doc thinks is post-partum hair loss. I had a baby 6 months ago. I suffered from pregnancy induced hypertension which didn't return to normal til my baby was almost 3 months old. I was diagnosed at 34.5 weeks pregnant and delivered by emergency c-section at 38 weeks. I was taking both Labetalol and Nifedipine for about 3 months in total. I am now suffering from an anxiety disorder which I take 10mg of Citalopram daily for plus attend CBT sessions. My anxiety has settled but after a visit to the doctors complaining of my hair loss they decided to do some blood tests. Most came back normal except my liver enzymes. AST, ALT, ALP & GGT were all slightly elevated. They repeated test and still the ALP & GGT were slightly elevated. Hepatitis tests were Negative. They also said my chest and rib pain is Costochondritis and at the time of the second test I was taking Ibuprofen but not at the first test. They have referred me for a liver scan and want to repeat the bllod test again.
I am a moderate drinker and generaly feel well except recently I have been feeling a bit dizzy and light-headed.
My question is could medications be causing my liver enzymes to be elevated or maybe it's an after affect of pregnancy or the meds I took for blood pressure. Also due to my anxiety I have been worried sick that there is something seriously wrong with me.
Pregnancy alone can cause liver enzyme abnormalities - and the levels could drop back down. Generally speaking it seems to take about 3X as long to drop as it did to "get there" in the first place (no scientific supporting data there - just what I have witnessed).
Some conjecture that SSRI's (and other meds) can cause hepatic damage in a rare few people. Some acutely so, and others a little bit over a long time.
Just general advice (and again - Im not a Dr.) - and this may be affecting your vertigo problem: First, if you take an SSRI, lay off the hooch. THe two wreak havoc with each other (and you have to drink to excess to feel the effect of the alcohol and your poor body fights the effects of the booze vs the meds). Look very closely at what you've been prescribed - or take over the counter. Down in the microscopic fine print one will often find clues about things like "hepatic damage has been noted with use of*******" I think it has groen far to easy for docs to just willy nilly write prescriptions....Some save lives - SOme have miraculous effects - and at the same time, can offer the taker a panopoly of side effects and other trouble....Im not advocating going off your meds - just be an astute consumer about what you take and know its effects - both good and bad.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.